MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD. THERASPHERE®

BIOCOMPATIBLES UK LTD. THERASPHERE®
Lot Number U584
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Liver Damage/Dysfunction (1954)
Date of Event 05/02/2017
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(4).Subject# (b)(6).Last sae report: (b)(6) 2017.Sae: hepatic disorder; other radiation induced liver disease (chronic hepatic failure).This report concerns subject (b)(6), a (b)(6) female, who was enrolled in the study (b)(6) entitled "a phase iii clinical trial evaluating therasphere® in subjects with metastatic colorectal carcinoma of the liver who have failed first line chemotherapy".On (b)(6) 2017, the subject received the first treatment with study device therasphere® with dosage of 126 gy to the right lobe and 129 gy to the left lobe.On (b)(6) 2017, the subject started first cycle of study treatment with second-line chemotherapy for metastatic colorectal carcinoma with folfiri regimen.On (b)(6) 2017, the subject started the fourth cycle of chemotherapy with folfiri regimen (irinotecan 250 mg iv, folinic acid 350 mg iv and fluorouracil 3500 mg iv in 46 hours).On (b)(6) 2017, the treatment with folfiri regimen was discontinued.The subject's relevant medical history included insulin diabetes ((b)(6) 2017-ongoing).The subject's concomitant medication included metformin 1 gm (po, bd from 2004 - ongoing), lantus insulin 18 iu (sc, od from (b)(6) 2015) and movicol (po, prn from (b)(6) 2017 - ongoing).On (b)(6) 2017, chemotherapy had been interrupted due to low platelet count.Radiation hepatitis was suspected and subject started on dexamethasone 4 mg daily.On (b)(6) 2017, the subject was hospitalized with abdominal pain, constipation and bloating.On admission liver function tests were abnormal.The subject was placed on iv fluids and ascetic tapping was performed.On (b)(6) 2017, deterioration in hepatic function with increase in ascetic fluid, pleural effusion and soft tissue edema was noted.On (b)(6) 2017 blood test showed abnormal liver function tests (alt 147 u/t (normal<40), bilirubin 22 umol/l (normal value 2-21), albumin 22 g/l (normal value 35-50) and alkaline phosphatase 341 iu/l (normal value 30-130).The subject was hence treated for radiation induced liver disease with defibrotide 6.2 mg/kg four times a day (for a maximum of 21 days).The subject was also taking 8 mg of dexamethasone iv daily.On (b)(6) 2017, the condition of the subject remained stable but serious.Liver function tests were also stable (alt 102 u/t (normal<40), bilirubin 26 umol/l (normal value 2-21), albumin 22 g/l (normal value 35-50) and alkaline phosphatase 370 iu/l (normal value 30-130) and no signs of hepatic encephalopathy were noticed.The subject was treated with defibrotide 6.25 mg/kg 6 hourly iv, dexamethasone 8 mg daily for radiation induced liver disease.Monitoring of ascites was also being performed with repeat drainage if required.Monitoring of diabetes and infection monitoring was also performed while the subject was hospitalized.The subject has not recovered from the event at the time of reporting this event.On (b)(6) 2017, the condition of the subject was serious but stable while reporting the follow up information.The subject discontinued participation in the study due to the event.The investigator assessed the event of hepatic disorder; other radiation induced liver disease as grade 4 (life-threatening) in intensity and serious due to hospitalization and as the event was life threatening.The event was considered as probably related to study device and procedure.The event was considered as possibly related to study treatment with second-line chemotherapy (folfiri regimen).The company agreed with investigator's assessment.A supplemental report will be submitted if additional relevant information is received.
 
Event or Problem Description
This is a follow up report to update test results, action taken subject and company assessment.Mfr report number: 3002124543-2017-00024.(b)(4).Subject (b)(6).Last sae report: (b)(6) 2017.Sae: hepatic disorder; other radiation induced liver disease (chronic hepatic failure).On (b)(6) 2017, the subject's ct scan showed slight recovery in liver.On (b)(6) 2017, the event of hepatic disorder other radiation induced liver disease resolved with sequelae and the subject was discharged home.The subject's condition was stable with reduction in ascites.Lts remained elevated but were stable and the subject was continued to be monitored at home.The treatment of subject with second line chemotherapy was discontinued due to the event, however participation in the study continued.The company assessed the event of hepatic disorder other radiation induced liver disease as grade 4 (life-threatening) in intensity and serious due to hospitalization and as it was a life-threatening experience.The event was considered as probably related to study device and possibly related to study second line chemotherapy treatment and to study procedure.No additional information is expected at this time.If additional information is received, a follow up report will be submitted.
 
Event or Problem Description
This follow-up report is being sent to correct pma/510(k) number to h980006.

Brand Name
THERASPHERE®
Common Device Name
THERASPHERE®
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD.
chapman house farnham business
weydon lane
farnham,, surrey GU9 8 QL
UK  GU9 8QL
MDR Report Key6607535
Report Number3002124543-2017-00024
Device Sequence Number767850
Product Code NAW
UDI-Device Identifier05060116920383
UDI-Public05060116920383
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,study
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/19/2017
Device Lot NumberU584
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2017
Supplement Date Received by Manufacturer07/07/2017
07/07/2017
Initial Report FDA Received Date06/02/2017
Supplement Report FDA Received Date07/31/2017
11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLUOROURACIL; FOLINIC ACID; IRINOTECAN; LANTUS INSULIN; METFORMIN; MOVICOL
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age58 YR
Patient Weight47